Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 264, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2004, 4:34 AM CDT for Shelby County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 4:34 AM CDT (09:34 UTC)
- Expired
- Jun 14, 2004, 5:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Shelby County, IA
The radar
The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 AM CDT, 44 minutes earlier.
Area forecast discussion, Jun 14, 3:50 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 350 AM CDT MON JUN 14 2004 .DISCUSSION... TSTM COVERAGE AND STRENGTH REMAIN MAIN FORECAST CHALLENGE BOTH IN SHORT AND INTERMEDIATE TERM. SHORT TERM...INTENSE SHORTWV TROF/VORT MAX MOVG ACRS SERN SD DRIVING SFC FNT AND SCT STRONG/SVR THUNDERSTORMS ACROSS NERN NEBRASKA...NOT HANDLED THE BEST WITH YDAS PROGS...SPCLY THE UPR SYSTEM AND QPF. WL BE DOING LAST MINUTE ADJUSTMENT IN TSTM POPS/COVERAGE WITH EARLY MORNING THUNDERSTORMS...BUT IT LOOKS LIKE MUCH OF THE ACTIVITY COULD BE CONFINED TO FAR ECNTRL NEBR AND IA COUNTIES BY ISSUE TIME. WL KEEP SMALL POPS IN THIS MORNING ACROSS THE SOUTH HOWEVER AS FRONT WILL BE PUSHING THROUGH HIGHER THETA E AIR. FRONT SETTLES S OF MUCH OF CWA THIS AFTN WITH AN APPARENT DECREASE CHANCE OF TSTMS. HOWEVER...WL KEEP SMALL IN ACRS THE SE AS FRONT SHOULD LOSE ITS SWD PUSH AND OUTFLOW BOUNDARIES HAVE BEEN RECENTLY CREATING RESULTS NOT QUITE AS EXPECTED. MADE LTL CHANGE TO HIGHS. TNGT INTO TUE NIGHT/EARLY WED. RATHER ACTIVE CONVECTIVE PERIOD FOR CWA IN THE WORKS...ALTHOUGH BASED ON LATEST GFS/ETA LOOKS LIKE THE WARM ADVCTN CONVECTION MAY BE DELAYED UNTIL MORE AFTER MIDNIGHT LEADING INTO TUE AM. ADJUSTED POPS A LTL TO REFLECT THIS. SWING SHIFT ALREADY BEGIN INCREASING POPS LATER TUE INTO TUE...AND BESIDES SVR WEATHER...HEAVY RAIN ALSO WILL BECOME AN ISSUE. DID NOT ISSUE A FLOOD WATCH WITH MORNING PACKAGE...BUT WITH RECENT SIGFNT RAINS AND LOW FLASH FLOOD INDICES THIS MAY HAVE TO BE ADDRESSED IF MODELS QPF FCST REMAINS CONSISTENT AND ACTIVITY LOOKS LIKE IT WL LINGER FOR ANY LENGTH OF TIME. STILL SOME QUESTION ON HOW CONVECTIVE DEBRIS AND ANY OUTFLOW BOUNDARIES AFFECT NEW DVLPMNT PREFRONTAL TUE SO DIDNT CHANGE CONVECTIVE TIMING OR HIGHS TOO MUCH...IF ANY. REST OF FCST...STRONGER UPR TROF SWINGING ACRS NRN PLAINS LATE TUE WL BE DRIVING A STRONGER COLD FRONT THROUGH AND S OF CWA WED. THIS HAS BEEN FAIRLY CONSISTENTLY ADVERTISED LAST SVRL RUNS SO LOWERED HIGHS A LTL WED AND THU. EVEN WITH SFC HIGH BUILDING INTO CNTRL PLAINS...HARD TO RULE OUT PCPN FOR SURE AS A SERIES OF SHRTWV TROFS CONTINUE PIVOTING THRU OR NEAR CWA. SO MADE LTL/NO CHANGES TO POPS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 13, 7:25 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 725 PM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 725 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY ACROSS PARTS OF SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY BE NEEDED ON MONDAY. MILLER
In the hours before
Local storm report, Jun 14, 3:56 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
356 AM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL VERDIGRE 42.60N 98.04W
06/14/2004 0.88 INCH KNOX NE LAW ENFORCEMENT
0341 AM HAIL N OAKLAND 41.84N 96.47W
06/14/2004 1.25 INCH BURT NE LAW ENFORCEMENT
&&
GRIFFISThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:38 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 52 min |
| Jun 14, 2:07 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 23 min |
| Jun 14, 2:27 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 48 min |
| Jun 14, 2:30 AM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Jun 14, 3:00 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 45 min |
| Jun 14, 3:06 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 39 min |
| Jun 14, 3:34 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 14, 4:03 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.